MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8655
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guidewire became entangled with the catheter.An opticross imaging catheter was advanced for ultrasound examination of the target lesion.During the procedure, the guidewire within the catheter sheath twisted and externalized outside the catheter.The device was removed, and another opticross imaging catheter was advanced.The second opticross imaging catheter encountered the same issue with the guidewire.A third imaging catheter was then used to successfully complete the procedure.There were no patient complications.
 
Additional Manufacturer Narrative
The returned product consisted of the opticross imaging catheter.A visual inspection of the device revealed no damages or defects, however a microscopic analysis revealed that the guidewire exit port was damaged.A test guidewire was used for functional testing, and there was no resistance in tracking the guidewire into the catheter.Regarding the damaged exit port, it occurs due to friction between the edges of the exit port and the guidewire, this friction could be encountered during the advancement of the device since the anatomy characteristics and the maneuvers by the user could lead to an excessive friction that deforms the material.Since no deviations were found in the device history record review, it is most probable that the issue occurred during the procedure.Based on the evidence, this investigation was assigned a conclusion code of adverse event related to procedure.
 
Event or Problem Description

Brand Name
OPTICROSS
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
shields rachel
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19995946
Report Number2124215-2024-50884
Device Sequence Number20978898
Product Code OBJ
UDI-Device Identifier08714729841531
UDI-Public08714729841531
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model Number8655
Device Catalogue Number8655
Device Lot Number0033771084
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown